Advertisement

Lineability and Spaceability: A New Approach

  • V. V. Fávaro
  • D. PellegrinoEmail author
  • D. Tomaz
Article
  • 15 Downloads

Abstract

The area of research called “Lineability” looks for linear structures inside exotic subsets of vector spaces. In the last decade lineability/spaceability has been investigated in rather general settings; for instance, Set Theory, Probability Theory, Functional Analysis, Measure Theory, etc. It is a common feeling that positive results on lineability/spaceability are quite natural (i.e., in general “large” subspaces can be found inside exotic subsets of vector spaces, in quite different settings) and more restrictive approaches have been attempted. In this paper we introduce and explore a new approach in this direction.

Keywords

Cardinal numbers Lineability Spaceability 

Mathematics Subject Classification

15A03 46A16 46A45 

Notes

Acknowledgements

The authors thank Daniel Cariello, Fernando Vieira Costa Junior for important comments/suggestions, and also thank the anonymous referee for his/her careful reading and suggestions that helped to improve the final version of this paper.

References

  1. Albuquerque, N.: Maximal lineability of the set of continuous surjections. Bull. Belg. Math. Soc. Simon Stevin 21(1), 83–87 (2014)MathSciNetzbMATHGoogle Scholar
  2. Albuquerque, N., Bernal-González, L., Pellegrino, D., Seoane-Sepúlveda, J.B.: Peano curves on topological vector spaces. Linear Algebra Appl. 460, 81–96 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  3. Aron, R.M., Gurariy, V.I., Seoane-Sepúlveda, J.B.: Lineability and spaceability of sets of functions on \({\mathbb{R}}\). Proc. Am. Math. Soc. 133, 795–803 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  4. Aron, R.M., Bernal-González, L., Pellegrino, D., Seoane-Sepúlveda, J.B.: Lineability: The Search for Linearity in Mathematics. Monographs and Research Notes in Mathematics. CRC Press, Boca Raton (2016)zbMATHGoogle Scholar
  5. Aron, R.M., Bernal-González, L., Jiménez-Rodríguez, P., Muñoz-Fernández, G., Seoane-Sepúlveda, J.B.: On the size of special families of linear operators. Linear Algebra Appl. 544, 186–205 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  6. Barroso, C.S., Botelho, G., Fávaro, V.V., Pellegrino, D.: Lineability and spaceability for the weak form of Peano’s theorem and vector-valued sequence spaces. Proc. Am. Math. Soc. 141, 1913–1923 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  7. Bernal-González, L.: The algebraic size of the family of injective operators. Open Math. 15, 13–20 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  8. Bernal-González, L., Cabrera, M.O.: Lineability criteria, with applications. J. Funct. Anal. 266, 3997–4025 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  9. Botelho, G., Fávaro, V.V.: Constructing Banach spaces of vector-valued sequences with special properties. Michigan Math. J. 64, 539–554 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  10. Botelho, G., Diniz, D., Pellegrino, D.: Lineability of the set of bounded linear non-absolutely summing operators. J. Math. Anal. Appl. 357, 171–175 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  11. Botelho, G., Diniz, D., Fávaro, V.V., Pellegrino, D.: Spaceability in Banach and quasi-Banach sequence spaces. Linear Algebra. Appl. 434, 1255–1260 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  12. Botelho, G., Fávaro, V.V., Pellegrino, D., Seoane-Sepúlveda, J.B.: \(L_{p}[0,1] - \cup _{q>p} L_{q}[0,1]\) is spaceable for every \(p>0\). Linear Algebra Appl. 436, 2963–2965 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  13. Botelho, G., Cariello, D., Fávaro, V.V., Pellegrino, D.: Maximal spaceability in sequence spaces. Linear Algebra Appl. 437, 2978–2985 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  14. Botelho, G., Cariello, D., Fávaro, V.V., Pellegrino, D., Seoane-Sepúlveda, J.B.: On very non-linear subsets of continuous functions. Quart. J. Math. 65, 841–850 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  15. Cariello, D., Seoane-Sepúlveda, J.B.: Basic sequences and spaceability in \(\ell _{p}\) spaces. J. Funct. Anal. 266, 3797–3814 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  16. Cariello, D., Fávaro, V.V., Seoane-Sepúlveda, J.B.: Self-similar functions, fractals and algebraic genericity. Proc. Am. Math. Soc. 145, 4151–4159 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  17. Fabian, M., Habala, P., Hájek, P., Montesinos, V., Zizler, V.: Banach Space Theory: The Basis for Linear and Nonlinear Analysis. CMS Books in Mathematics. Canadian Mathematical Society/Springer, New York (2011)CrossRefzbMATHGoogle Scholar
  18. Gámez-Merino, J.L.: Large algebraic structures inside the set of surjective functions. Bull. Belg. Math. Soc. Simon Stevin 18, 297–300 (2011)MathSciNetzbMATHGoogle Scholar
  19. Gurariy, V.I., Quarta, L.: On lineability of sets of continuous functions. J. Math. Anal. Appl. 294, 62–72 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  20. Jiménez-Rodríguez, P., Maghsoudi, P.S., Muñoz-Fernández, G., Seoane-Sepúlveda, J.B.: Injective mappings in \({\mathbb{R}}^{{\mathbb{R}}}\) and lineability. Bull. Belg. Math. Soc. Simon Stevin 23, 609–623 (2016)MathSciNetzbMATHGoogle Scholar
  21. Nogueira, T., Pellegrino, D.: On the size of certain subsets of invariant Banach sequence spaces. Linear Algebra Appl. 487, 172–183 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  22. Pellegrino, D., Teixeira, E.: Norm optimization problem for linear operators in classical Banach spaces. Bull. Br. Math. Soc. 40, 417–431 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  23. Seoane-Sepúlveda, J.B.: Chaos and lineability of pathological phenomena in analysis, ProQuest LLC, Ann Arbor, MI. Thesis (Ph.D.)-Kent State University (2006)Google Scholar

Copyright information

© Sociedade Brasileira de Matemática 2019

Authors and Affiliations

  1. 1.Faculdade de MatemáticaUniversidade Federal de UberlândiaUberlândiaBrazil
  2. 2.Departamento de MatemáticaUniversidade Federal da ParaíbaJoão PessoaBrazil

Personalised recommendations